Alert archive / Kentucky / Tornado Warnings in 2014

Tornado Warning 11, NWS Jackson, KY

July 27, 2014Clay County, Leslie County, Kentucky

NWS Jackson, KY issued this tornado warning at Jul 27, 2014, 3:39 PM EDT for Clay County, Leslie County, Kentucky. It was in force for 51 min. 11 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 27, 2014, 3:39 PM EDT (19:39 UTC)
Expired
Jul 27, 2014, 4:30 PM EDT
In force
51 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.75 in

Counties Clay County, KY, Leslie County, KY

The radar

The Jackson,KY radar (KJKL), 51 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 27, 3:40 PM EDTTSTM WND DMGNe Hector, KY2 TREES DOWN ALONG KY-149 NEAR MILE MARKER 6 IN THE VICINITY OF HECTOR.
Jul 27, 3:40 PM EDTTSTM WND DMGThousandsticks, KYONE TREE DOWN. POWER LINES DOWN ON RESIDENCE.
Jul 27, 3:50 PM EDTHAIL 11 Sw Hyden, KY
Jul 27, 3:54 PM EDTTSTM WND DMGE Peabody, KYTREES DOWN DUE TO HIGH WINDS.
Jul 27, 3:55 PM EDTTSTM WND DMGMarcum, KYNUMEROUS TREES DOWN ALONG HWY 66S BETWEEN PEABODY AND GARDNER. TRASH AND DEBRIS REPORTED ACROSS HIGHWAY.
Jul 27, 3:55 PM EDTHAIL 4.25Bear Branch, KY
Jul 27, 4:00 PM EDTHAIL 1.75E Peabody, KY
Jul 27, 4:05 PM EDTHAIL 2.75Bear Branch, KY
Jul 27, 4:10 PM EDTHAIL 1Sse Essie, KY
Jul 27, 4:15 PM EDTHAIL 1.75Sse Essie, KY
Jul 27, 4:18 PM EDTTSTM WND DMGMozelle, KYTREES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 45 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 27, 1:00 PM EDTTornado WatchSPC11 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.7 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2014-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 426 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2014-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
426 J/kg
Mixed-layer CIN
-183 J/kg
Mixed-layer LCL
973 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

681 
WFUS53 KJKL 271939
TORJKL
KYC051-131-272030-
/O.NEW.KJKL.TO.W.0011.140727T1939Z-140727T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON KY
339 PM EDT SUN JUL 27 2014

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL CLAY COUNTY IN SOUTHEAST KENTUCKY...
  CENTRAL LESLIE COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 430 PM EDT

* AT 336 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED NEAR SIDELL...AND MOVING EAST AT 40 MPH.

  HAZARD...TORNADO AND GOLF BALL SIZE HAIL.

  SOURCE...RADAR INDICATED ROTATION.

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
           TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
           LIKELY.

* THIS DANGEROUS STORM WILL BE NEAR...
  BOHO AND GARRARD AROUND 345 PM EDT.
  HECTOR AND SPURLOCK AROUND 350 PM EDT.
  PEABODY AND BIG CREEK AROUND 355 PM EDT.
  MARCUM AND BOBS FORK AROUND 400 PM EDT.
  HOSEA AND ESSIE AROUND 405 PM EDT.
  STINNETT AND HOSKINSTON AROUND 410 PM EDT.

OTHER LOCATIONS IN THE WARNING INCLUDE ERILINE AND LEWIS CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3714 8387 3727 8385 3719 8324 3717 8320
      3716 8322 3714 8323 3713 8321 3695 8330
TIME...MOT...LOC 1939Z 286DEG 36KT 3718 8378

TORNADO...RADAR INDICATED
HAIL...1.75IN

$$

GREIF
2 follow-up statements
561 
WWUS53 KJKL 271951
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
351 PM EDT SUN JUL 27 2014

KYC051-131-272030-
/O.CON.KJKL.TO.W.0011.000000T0000Z-140727T2030Z/
LESLIE KY-CLAY KY-
351 PM EDT SUN JUL 27 2014

...A TORNADO WARNING REMAINS IN EFFECT FOR EASTERN CLAY AND CENTRAL
LESLIE COUNTIES UNTIL 430 PM EDT...

AT 350 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR HECTOR...AND MOVING EAST AT 40 MPH.

HAZARD...TORNADO AND BASEBALL SIZE HAIL.

SOURCE...RADAR INDICATED ROTATION.

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
         LIKELY.

THIS DANGEROUS STORM WILL BE NEAR...
  MARCUM AND BOBS FORK AROUND 400 PM EDT.
  HOSEA AND ESSIE AROUND 405 PM EDT.
  STINNETT AND HOSKINSTON AROUND 410 PM EDT.
  CHAPPELL AND MOZELLE AROUND 415 PM EDT.
  CAUSEY AND CUTSHIN AROUND 420 PM EDT.
  BIG FORK AROUND 425 PM EDT.

OTHER LOCATIONS IN THE WARNING INCLUDE LEWIS CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3711 8378 3725 8370 3719 8324 3717 8320
      3716 8322 3714 8323 3713 8321 3695 8330
TIME...MOT...LOC 1952Z 286DEG 36KT 3714 8362

TORNADO...RADAR INDICATED
HAIL...2.75IN

$$

RICHEY
509 
WWUS53 KJKL 272010
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
410 PM EDT SUN JUL 27 2014

KYC051-272020-
/O.CAN.KJKL.TO.W.0011.000000T0000Z-140727T2030Z/
CLAY KY-
410 PM EDT SUN JUL 27 2014

...THE TORNADO WARNING FOR EASTERN CLAY COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3703 8353 3705 8355 3707 8354 3708 8355
      3711 8354 3712 8355 3717 8355 3721 8350
      3723 8352 3719 8324 3717 8320 3714 8323
      3713 8321 3695 8330
TIME...MOT...LOC 2010Z 286DEG 36KT 3709 8340

$$

KYC131-272030-
/O.CON.KJKL.TO.W.0011.000000T0000Z-140727T2030Z/
LESLIE KY-
410 PM EDT SUN JUL 27 2014

...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL LESLIE COUNTY
UNTIL 430 PM EDT...

AT 408 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR STINNETT...AND MOVING EAST AT 40 MPH.

HAZARD...TORNADO AND BASEBALL SIZE HAIL.

SOURCE...RADAR INDICATED ROTATION.

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
         LIKELY.

THIS DANGEROUS STORM WILL BE NEAR...
  CHAPPELL AND MOZELLE AROUND 415 PM EDT.
  CAUSEY AND BIG FORK AROUND 420 PM EDT.

OTHER LOCATIONS IN THE WARNING INCLUDE LEWIS CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3703 8353 3705 8355 3707 8354 3708 8355
      3711 8354 3712 8355 3717 8355 3721 8350
      3723 8352 3719 8324 3717 8320 3714 8323
      3713 8321 3695 8330
TIME...MOT...LOC 2010Z 286DEG 36KT 3709 8340

TORNADO...RADAR INDICATED
HAIL...2.75IN

$$

RICHEY

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this tornado warning went out at Jul 27, 2:56 PM EDT, 43 minutes earlier.

Area forecast discussion, Jul 27, 2:56 PM EDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
256 PM EDT SUN JUL 27 2014

.SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT)
ISSUED AT 255 PM EDT SUN JUL 27 2014

THE SHORT TERM DISCUSSION WILL BE ISSUED SHORTLY

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 256 PM EDT SUN JUL 27 2014

THE MODELS START OUT IN VERY GOOD AGREEMENT WITH AN UPPER LOW OVER
HUDSON BAY WITH AN UPPER TROUGH EXTENDING SOUTH ACROSS WEST VIRGINIA
TO FLORIDA. THERE IS AN UPPER HIGH CENTER OVER WEST TEXAS WITH AN
UPPER RIDGE EXTENDING INTO ALBERTA. AT THE SURFACE...THE BACK END OF
THE PREVIOUS SYSTEM WILL ALREADY BE THROUGH THE AREA. THE UPPER LOW
WILL STAY QUASI STATIONARY AND WITH TIME THE UPPER TROUGH RETROGRADES
A LITTLE TO THE WEST. THIS TYPE OF PATTERN IS CONDUCIVE FOR MCS
DEVELOPMENT TO POSSIBLY THEN MOVE ACROSS THE AREA AS SHORT WAVES MOVE
DOWN THE BACK SIDE OF THE UPPER TROUGH. WITH THIS UPPER HIGH IN
PLACE...THE SEASONABLY COOL WEATHER CONTINUES FOR THE GREAT LAKES AND
THE OHIO VALLEY...WHILE IT WILL BE SWELTERING AND DRY OUT WEST.
THE MODELS ARE IN GOOD AGREEMENT...SO PRETTY MUCH WENT WITH THE MODEL
BLEND AND THEN MADE SOME CORRECTION DUE TO ELEVATION DIFFERENCES. ON
THE DAYS THUNDERSTORMS ARE FORECAST...THE STORMS WILL BE MOSTLY DURING THE
AFTERNOON AND EARLY EVENING.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z MONDAY MORNING)
ISSUED AT 753 AM EDT SUN JUL 27 2014

A CLUSTER OF SHOWERS AND THUNDERSTORMS CONTINUES TO DEVELOP ACROSS
SOUTH CENTRAL INDIANA AND CENTRAL KY...MOVING EAST AND SOUTHEAST.
THESE STORMS HAVE SHOWN A DIMINISHING TREND AS THEY HEAD INTO THE
JACKSON CWA...BUT SOME LIGHTNING AND LIGHT RAIN SHOWERS ARE STILL
PRESENT ACROSS THE SOUTHWEST CWA. EXPECT SOME LIGHT RAIN AND MAYBE A
FEW LIGHTNING STRIKES AND RUMBLES OF THUNDER AT THE TAF SITES OVER
THE NEXT FEW HOURS. CIGS SEEM TO BE MAINTAINING VFR STATUS /OR
BORDERLINE MVFR/...AND RAIN SEEMS TO BE LIGHT ENOUGH THAT LITTLE
RESTRICTIONS TO VSBY ARE EXPECTED.

MAIN FOCUS FOR TAF PERIOD WILL BE THIS AFTERNOON. MODELS ARE STILL
POINTING AT AN EVENT THAT IS RARE FOR EASTERN KY IN JULY. LITTLE
CHANGES WERE MADE TO THE 06Z TAFS FOR THIS AFTERNOON AS THEY SEEM TO
HAVE A GOOD GENERAL IDEA ON THE POTENTIAL THREATS. EXPECTING MOSTLY
MVFR CIGS AND VSBY FOR THE AREA...HOWEVER SOME OF STRONGER STORMS
COULD BE CAPABLE OF DROPPING THE VSBY TO AROUND A MILE AND PRODUCE
WIND GUSTS OF 40 TO 50 KTS. THERE IS ALSO THE THREAT OF SOME LARGE
DAMAGING HAIL WITH ANY THUNDERSTORM THAT DEVELOPS...WHICH WAS
INCLUDED IN THE TAFS AS WELL. KEPT THE TEMPO GROUP IN THE TAFS TO
REFLECT THE MOST LIKELY TIMES THAT THE STORMS WILL BE IN THE
AREA...HOWEVER THUNDERSTORMS ARE POSSIBLE ANYTIME BY LATE THIS
MORNING AND THROUGH THIS EVENING. WE WILL CONTINUE TO MONITOR THE
DEVELOPING SITUATION AND MAKE UPDATES FOR THE TAF SITES AS NEEDED
ONCE STORMS BEGIN INITIATING.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...HAL
LONG TERM...JJ
AVIATION...JMW
Hazardous weather outlook, Jul 27, 4:57 AM EDT, 10 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
457 AM EDT SUN JUL 27 2014

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-281200-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
457 AM EDT SUN JUL 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. THERE IS A HIGH
POTENTIAL THAT THESE THUNDERSTORMS WILL BE STRONG TO SEVERE INTO
THIS EVENING. THE MOST INTENSE STORMS WILL BE CAPABLE OF PRODUCING
DAMAGING WIND GUSTS...LARGE HAIL...LOCALIZED FLASH FLOODING...AS WELL
AS ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS WILL BE POSSIBLE MONDAY AFTERNOON AND EVENING. BETTER
CHANCES OF THUNDERSTORMS WILL THEN OVERSPREAD ALL OF EASTERN KY
DURING THE DAY ON FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL IN ANY OCCURRENCES OF HAIL...DAMAGING
WIND GUSTS...AS WELL AS FLASH FLOODING THROUGH THIS EVENING.

JMW

In the hours before

Special weather statement, Jul 27, 2:52 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
252 PM EDT SUN JUL 27 2014

KYZ118-271915-
LETCHER-
252 PM EDT SUN JUL 27 2014

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTY THROUGH 315
PM EDT SUNDAY AFTERNOON...

   EASTERN LETCHER.

AT 252 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR COLLY...OR
NEAR WHITESBURG...MOVING EAST AT 45 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...JENKINS AROUND
300 PM EDT.

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN
ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR
EASTERN KENTUCKY.

GREIF
Local storm report, Jul 27, 2:57 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
257 PM EDT SUN JUL 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0254 PM     HAIL             5 NW MONTICELLO         36.89N 84.91W
07/27/2014  E1.75 INCH       WAYNE              KY   911 CALL CENTER

            IN THE COMMUNITY OF EADSVILLE.

&&

TBREWER
Local storm report, Jul 27, 3:22 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
322 PM EDT SUN JUL 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     HAIL             ORLANDO                 37.37N 84.27W
07/27/2014  E1.25 INCH       ROCKCASTLE         KY   TRAINED SPOTTER

            IN THE COMMUNITY OF MAPLE GROVE ROAD

&&

TBREWER
Local storm report, Jul 27, 3:31 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
331 PM EDT SUN JUL 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0329 PM     HAIL             3 S WHITLEY CITY        36.68N 84.48W
07/27/2014  E1.00 INCH       MCCREARY           KY   TRAINED SPOTTER

            IN THE COMMUNITY OF REVELO

&&

TBREWER
Local storm report, Jul 27, 3:35 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
335 PM EDT SUN JUL 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     HAIL             E WHITLEY CITY          36.72N 84.48W
07/27/2014  E2.00 INCH       MCCREARY           KY   TRAINED SPOTTER

&&

TBREWER
Local storm report, Jul 27, 3:37 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
337 PM EDT SUN JUL 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0328 PM     HAIL             MARSHES SIDING          36.74N 84.48W
07/27/2014  E1.50 INCH       MCCREARY           KY   TRAINED SPOTTER

            DAMAGE TO CARS FROM LARGE HAIL.

&&

TBREWER

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 10:24 AM EDTSevere Thunderstorm WarningJKLEstill, Jackson, Lee, Owsley22 min
Jul 27, 12:06 PM EDTTornado WarningJKLEstill, Powell24 min
Jul 27, 12:13 PM EDTAreal Flood AdvisoryJKLEstill, Lee, Powell, Wolfe4 hr
Jul 27, 12:24 PM EDTSevere Thunderstorm WarningJKLEstill, Lee, Owsley, Powell, Wolfe51 min
Jul 27, 12:26 PM EDTSevere Thunderstorm WarningJKLMenifee, Powell, Wolfe23 min
Jul 27, 12:38 PM EDTTornado WarningJKLEstill, Lee37 min
Jul 27, 12:58 PM EDTAreal Flood AdvisoryJKLBreathitt4 hr
Jul 27, 1:03 PM EDTAreal Flood AdvisoryJKLBath, Montgomery4 hr
Jul 27, 1:04 PM EDTSevere Thunderstorm WarningJKLBreathitt, Knott, Lee, Magoffin, Owsley, Perry41 min
Jul 27, 1:14 PM EDTSevere Thunderstorm WarningJKLBath, Menifee, Montgomery46 min
Jul 27, 1:24 PM EDTSevere Thunderstorm WarningJKLClay, Jackson, Laurel, Rockcastle51 min
Jul 27, 1:36 PM EDTAreal Flood AdvisoryJKLBreathitt, Knott, Perry5 hr
Jul 27, 1:52 PM EDTAreal Flood AdvisoryJKLBreathitt, Magoffin, Menifee, Morgan, Wolfe4 hr
Jul 27, 2:02 PM EDTTornado WarningJKLClay, Jackson, Laurel28 min
Jul 27, 2:03 PM EDTAreal Flood AdvisoryJKLClay, Jackson, Laurel, Owsley, Rockcastle4 hr
Jul 27, 2:05 PM EDTSevere Thunderstorm WarningJKLMagoffin, Menifee, Morgan, Wolfe25 min
Jul 27, 2:08 PM EDTSevere Thunderstorm WarningJKLKnott, Letcher, Perry52 min
Jul 27, 2:14 PM EDTSevere Thunderstorm WarningJKLMcCreary, Pulaski, Wayne46 min
Jul 27, 2:17 PM EDTAreal Flood AdvisoryJKLLetcher3 hr
Jul 27, 2:24 PM EDTFlash Flood WarningJKLJackson, Laurel, Rockcastle4 hr
Jul 27, 2:28 PM EDTTornado WarningJKLWayne32 min
Jul 27, 2:30 PM EDTAreal Flood AdvisoryJKLMcCreary, Pulaski, Wayne, Whitley4 hr
Jul 27, 2:37 PM EDTTornado WarningJKLClay, Jackson, Laurel, Rockcastle38 min
Jul 27, 2:56 PM EDTTornado WarningJKLMcCreary, Wayne49 min
Jul 27, 2:59 PM EDTFlash Flood WarningJKLWayne4 hr
Jul 27, 3:11 PM EDTTornado WarningJKLClay, Jackson, Leslie, Perry34 min
Jul 27, 3:26 PM EDTTornado WarningJKLMcCreary, Whitley31 min
Jul 27, 3:28 PM EDTAreal Flood AdvisoryJKLClay, Harlan, Leslie, Letcher, Perry4 hr
Jul 27, 3:29 PM EDTSevere Thunderstorm WarningJKLPulaski46 min
Jul 27, 3:55 PM EDTSevere Thunderstorm WarningJKLClay, Jackson, Laurel, Owsley50 min
Jul 27, 4:03 PM EDTSevere Thunderstorm WarningJKLMcCreary, Pulaski, Wayne42 min
Jul 27, 4:05 PM EDTTornado WarningJKLClay, Jackson25 min
Jul 27, 4:11 PM EDTSevere Thunderstorm WarningJKLHarlan, Leslie, Letcher49 min
Jul 27, 4:15 PM EDTTornado WarningJKLHarlan, Leslie45 min
Jul 27, 4:19 PM EDTFlash Flood WarningJKLClay4 hr
Jul 27, 4:25 PM EDTTornado WarningJKLMcCreary, Pulaski, Wayne35 min
Jul 27, 4:30 PM EDTTornado WarningJKLClay, Leslie, Perry45 min
Jul 27, 4:36 PM EDTSevere Thunderstorm WarningJKLMcCreary, Pulaski, Wayne, Whitley39 min
Jul 27, 4:52 PM EDTTornado WarningJKLMcCreary, Whitley38 min
Jul 27, 4:56 PM EDTSevere Thunderstorm WarningJKLMcCreary, Pulaski, Wayne64 min
Jul 27, 5:05 PM EDTFlash Flood WarningJKLMcCreary, Pulaski, Wayne, Whitley6 hr
Jul 27, 5:10 PM EDTTornado WarningJKLMcCreary, Pulaski, Wayne35 min
Jul 27, 5:12 PM EDTSevere Thunderstorm WarningJKLHarlan, Leslie, Letcher, Perry48 min
Jul 27, 5:27 PM EDTSevere Thunderstorm WarningJKLBell, Whitley41 min
Jul 27, 5:34 PM EDTAreal Flood AdvisoryJKLBell, Harlan, Knox, McCreary, Whitley3 hr
Jul 27, 7:24 PM EDTSevere Thunderstorm WarningJKLFleming, Rowan51 min

Nearby

Tornado Warnings in Kentucky, 2014Every tornado warning in 2014Tornadoes in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.